MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIAADAPTXL
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during a laparoscopic sleeve gastrectomy, on the 2nd fire on the stomach, the staples and blade would not deploy.This did not appear to be a thickness issue as when they used manual handle the surgeon was able to fire easily there was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.No visual abnormalities were noted.A pmv representative single use loading unit (sulu) was inserted onto the adapter with a pmv drive handle and battery.The green light signaling the attachment of the adapter illuminated indicating that the adapter was recognized.The reload cycled properly and was applied to test media where it was able to apply the staple line and transect the media without difficulty.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7781547
Report Number1219930-2018-04465
Device Sequence Number16437846
Product Code GDW
UDI-Device Identifier10884521201989
UDI-Public10884521201989
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIAADAPTXL
Device Catalogue NumberEGIAADAPTXL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer03/26/2019
05/10/2019
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date04/15/2019
05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1